ARTHREX, INC. CT SCREW DOUBLE LEAD LOCK, Ø3.5MM X 36MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Back to Search Results |
| Model Number |
CT SCREW DOUBLE LEAD LOCK, Ø3.5MM X 36MM |
| Health Effect - Clinical Code |
Device Embedded In Tissue or Plaque (3165)
| Date of Event |
01/16/2022
Type of Reportable Event
Malfunction
Event or Problem Description
On (b)(6) 2022,it was reported by a sales representative via email that (2) 8114-034 screw and an 8114-036 screw broke inside the patient.During a 3 part humeral fracture with the head in varus, surgeon spent almost an hour trying to reduce the fracture and get good head and tuberosity position.Plate was applied and secured with k-wires.Alignment guide was attached to proximal clusters and plate was repositioned twice to lower construct.The 4.0 fully threaded cancellous screws were used first in the humeral head.The sleeve/threaded guide combo were used in each hole and a t15 driver was used manually.All screws were implanted successfully.The most inferior hole (kickstand screw) was switched to the partially threaded 4.0mm cancellous so the drill was changed from the blue 2.5 to the gold 3.5 graduated drill, and the threaded guide was changed from blue to gold.Surgeon turned to the plate shaft prior to all proximal holes being filled and used the 2.5 green drill and the hand held drill guide.The locking end nestled into the plate hole and drill was used bicortically.Depth was read off drill calibration and the screw was put on the ratcheting black handle/t15 driver.Screw was advanced and then the surgeon noticed the screw broke and gave the trailing threads/head that was not in the patient to the tech.Following the same steps, a second screw broke and it did not make with the plate.The same thing happened with a third screw.Surgeon used a non-locking screw and another locking screw with a threaded guide, to finish the shaft holes.The broken fragments were not retrieved and remain in the patient.This was discovered during a proximal humerus fracture using aos plate and screw system procedure on (b)(6) 2022.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.